Alert archive / Nebraska / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 199, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 14, 1998, 9:39 PM CDT for Dixon County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 1998, 9:39 PM CDT (02:39 UTC)
- Expired
- Aug 14, 1998, 10:25 PM CDT
- In force
- 46 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Dixon County, NE
The radar
The Sioux Falls radar (KFSD), 122 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1450 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1657 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
507 WUUS1 KFSD 150240 RRA SVRFSD NEC051-150325- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 939 PM CDT FRI AUG 14 1998 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DIXON COUNTY IN NORTHEASTERN NEBRASKA * UNTIL 1025 PM CDT * AT 936 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED LARGE HAIL 32 MILES WEST OF SIOUX CITY OR 2 NEAR DIXON MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CONCORD AROUND 945 PM CDT ALLEN AROUND 955 PM CDT EMERSON AROUND 1015 PM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL... DEADLY LIGHTNING... AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. WILLIAMS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 9:00 PM CDT, 39 minutes earlier.
Area forecast discussion, Aug 14, 9:00 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 900 PM CDT FRI AUG 14 1998 FNTL STORMS TO SRN EDGE OF FCST AREA NOW AND SOON SHUD MOVE OUT. OTHER STORMS S OF FSD MAY SURVIVE A WHILE AS THEY MOVE ESEWD. WILL UPDATE TO TAKE OUT MENEN 9V9 TO FSD TO 3SE AND NWD INTO OUR SD AND MN ZNS. DONT EXPCT ANY FROM THE W GETTNG TO 9V9/PKS AREA LATR TNGT. WILL HOLD ON ZONES FROM S OF FSD TO YKN/SUX AND STRAIGHT EWD WHILE ACTVTY LINGERS THEN THEY SHUD BE DONE ALSO. .FSD...NONE WILLIAMS
Nearby
Severe Thunderstorm Warnings in Nebraska, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.